Alert archive / Utah / Wind Advisories in 2020

Wind Advisory 14, NWS Salt Lake City, UT

June 13, 2020

NWS Salt Lake City, UT issued this wind advisory at Jun 13, 2020, 3:20 AM MDT. It took effect at Jun 13, 2020, 10:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2020, 3:20 AM MDT (09:20 UTC)
In effect from
Jun 13, 2020, 10:00 AM MDT
Expired
Jun 13, 2020, 7:00 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted.

440 
WWUS75 KSLC 130920
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
320 AM MDT Sat Jun 13 2020

UTZ015-016-132200-
/O.NEW.KSLC.WI.Y.0014.200613T1600Z-200614T0100Z/
West Central Utah-Southwest Utah-
Including the cities of Delta, Fillmore, and Cedar City
320 AM MDT Sat Jun 13 2020

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MDT
THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...West Central Utah and Southwest Utah.

* WHEN...From 10 AM this morning to 7 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Cross winds will create hazardous travel
  conditions for high profile and light weights vehicles in the
  advisory area today.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile or light weight vehicles. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
1 follow-up statement
234 
WWUS75 KSLC 132024
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
224 PM MDT Sat Jun 13 2020

UTZ015-016-140100-
/O.CON.KSLC.WI.Y.0014.000000T0000Z-200614T0100Z/
West Central Utah-Southwest Utah-
Including the cities of Delta, Fillmore, and Cedar City
224 PM MDT Sat Jun 13 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...West Central Utah and Southwest Utah.

* WHEN...Until 7 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Cross winds will create hazardous travel
  conditions for high profile and light weights vehicles in the
  advisory area today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jun 12, 9:19 PM MDT, 6 hours 1 minute earlier.

Area forecast discussion, Jun 12, 9:19 PM MDT, 6 hours 1 minute before
Area Forecast Discussion
National Weather Service Salt Lake City UT
919 PM MDT Fri Jun 12 2020

.SYNOPSIS...Multiple weak cold front passages across the region will
bring a moderating temperature trend to more seasonable early summer
values through the weekend and into early next week. Predominately
dry weather will continue for the foreseeable future.

&&

.DISCUSSION...An upper trough with a compact closed low over the
northern California coast this evening will continue to eject across
the western Great Basin tonight into tomorrow while taking on a
negative tilt before it weakens and gets absorbed into a larger
closed low over the PacNW. Ahead of this approaching storm, Utah
remains under a moderate southerly flow aloft. Meanwhile, pressure
falls across northwest Nevada ahead of the approaching surface low
will serve to tighten the MSLP gradient across western and northern
Utah tonight. As such, expect enhanced winds to continue through
much of the night. These winds, combined with high clouds which
continue to stream across much of western and northern Utah, will
maintain warm overnight mins across many areas.

A dry cold front associated with the approaching trough will enter
northwest Utah late tonight into tomorrow before stalling around
west-central through northeast Utah tomorrow afternoon. Gusty winds
will continue south and east of the front, while winds will
gradually decrease behind the front with noticeably cooler
temperatures which will run closer to climatological normals.

Cooler temperatures and weaker winds will prevail on Sunday. Then,
the aforementioned low over the PacNW will open up and eject across
the northern Rockies, pushing yet another dry cold front through
northwest Utah during the latter part of the afternoon. Basically,
the pattern through much of the coming week will consist of
shortwave troughs moving by to the north, periodically pushing dry
cold fronts into northern Utah while a warm airmass and occasionally
gusty southwest winds will persist across the south.

No updates this evening.

&&

.AVIATION...Southerly winds will remain in place at the KSLC
terminal through 18-20z Saturday. During that time moderately gusty
conditions will exist. Between 18-20z Saturday when a dry cold front
is expected to cross the terminal, switching winds to northwesterly
for the remainder of the day. VFR conditions will be remain in place
under variable high cloud cover.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning until 9 PM MDT Saturday for UTZ478-492-495-497-
     498.

WY...None.
&&

Cheng

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jun 12, 4:15 AM MDT, 23 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
415 AM MDT Fri Jun 12 2020

UTZ001>016-019>021-517-518-WYZ021-131200-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
415 AM MDT Fri Jun 12 2020

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

Increasing southerly winds will bring critical fire weather
conditions across southern and western valleys today into this
evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Strong southerly winds will continue ahead of a dry cold front
across most of the region Saturday which will result in continued
critical fire weather conditions across western and southern
valleys. Near normal temperatures and dry through midweek under
basically zonal flow aloft.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:23 PM MDTFire Weather WatchSLCBeaver, Garfield, Iron, Juab, Kane, Millard and 4 more22 hr

Nearby

Wind Advisories in Utah, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.